Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 24, 2022, 3:20 AM CDT for Starr County, Zapata County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 3:20 AM CDT (08:20 UTC)
- Expired
- May 24, 2022, 7:18 AM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 189 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
661
WGUS54 KBRO 240820
FFWBRO
TXC427-505-241130-
/O.NEW.KBRO.FF.W.0009.220524T0820Z-220524T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
320 AM CDT Tue May 24 2022
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northwestern Starr County in deep south Texas...
Southeastern Zapata County in deep south Texas...
* Until 630 AM CDT.
* At 320 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lopeno, El Sauz, New Falcon, Morales-Sanchez, Falcon Heights,
Falcon State Park, Falcon Dam and Salineno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
2655 9881 2646 9910 2648 9909 2650 9911
2652 9913 2653 9916 2654 9917 2656 9917
2662 9918 2666 9920 2669 9921 2672 9921
2675 9924 2679 9924
FLASH FLOOD...RADAR INDICATED
$$
Soria2 follow-up statements
256
WGUS54 KBRO 241106
FFWBRO
TXC427-505-241330-
/O.EXT.KBRO.FF.W.0009.000000T0000Z-220524T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
606 AM CDT Tue May 24 2022
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Northwestern Starr County in deep south Texas...
Southeastern Zapata County in deep south Texas...
* Until 830 AM CDT.
* At 606 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen overnight. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lopeno, El Sauz, New Falcon, Morales-Sanchez, Falcon Heights,
Falcon State Park, Falcon Dam and Salineno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
2655 9881 2646 9910 2648 9909 2650 9911
2652 9913 2653 9916 2654 9917 2656 9917
2662 9918 2666 9920 2669 9921 2672 9921
2675 9924 2679 9924
FLASH FLOOD...RADAR INDICATED
$$
Schroeder547
WGUS74 KBRO 241218
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
718 AM CDT Tue May 24 2022
TXC427-505-241228-
/O.CAN.KBRO.FF.W.0009.000000T0000Z-220524T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Starr TX-Zapata TX-
718 AM CDT Tue May 24 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
2655 9881 2646 9910 2648 9909 2650 9911
2652 9913 2653 9916 2654 9917 2656 9917
2662 9918 2666 9920 2669 9921 2672 9921
2675 9924 2679 9924
$$
53-SchroederWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:09 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 24, 1:09 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
109 AM CDT Tue May 24 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The ongoing conv complex moving through the RGV at
this time will generate periods of MVFR/IFR conditions over the
next few hours for the local airports making for pretty hazardous
flying conditions. Once this conv dissipates/moves offshore as
indicated by the short range CAMS guidance, expect conditions to
improve slowly back up to VFR ceilings/vsbys later on Tues into
Tues Night. The conv potential looks to diminish for the RGV
during the latter half of the current TAF package as the 500 mb
closed low to our north moves more to the east allowing for some
drier and more stable air to entrain into the region.
&&
.PREV DISCUSSION... /issued 614 PM CDT Mon May 23 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions continue to prevail across the region.
After sunset showers and thunderstorms are expected to develop
moving west to east across Deep South Texas. Ceilings will fall
to MVFR overnight and maybe even period of IFR with heavy
thunderstorms. Some thunderstorms could be strong to severe with
heavy rain and strong winds being the main threats. Skies are
expected to clear out by Tuesday afternoon.
PREV DISCUSSION... /issued 258 PM CDT Mon May 23 2022/
SHORT TERM (Tonight through Tuesday Night):Warm front expected
to lift north beginning this evening/overnight tonight. Isolated
to scattered showers and thunderstorms are expected with the warm
front lifting north. CAMs still have an MCS traversing through
CRP's CWA and clipping the Northern Ranchlands late this evening.
Showers are expected to start west and spread south and east due
to boundary collisions from the mid-level shortwave activity over
CRP and small streamer showers flowing south to north from Mexico.
Confidence regarding the placement of these storms is still
moderate due to the inconsistencies in the models. However, an MCS
could form over the the central CWA after midnight/very early
Tuesday morning.
Currently, Storm Prediction Center has all counties except Cameron
county in a Slight Risk for severe weather today. Weather Prediction
Center has Zapata, Starr, and western Jim Hogg in a Slight Risk for
excessive rain today as well. So, the best chance for rain/severe
thunderstorms would be in the Northern Ranchlands and Upper to Mid
Valley areas. Analyzing the near-storm environment for the KAPY
area, if storms are able to initialize, PWAT values are near the
90th percentile for BRO with CAPE values between 3000-4000 J/kg and
moist mid and low level RH values in the 50-90% range. Therefore,
the main hazards with these storms will be damaging winds, heavy
rainfall, and large hail. Low-level winds and EBWD values are low
with values under 15 kts which could lead to training storms and
flash flooding. With the rainfall from yesterday in Zapata and Starr
counties, 1 hr Flash Flood Guidance is only 2-3 inches for those
areas which is why they were added to the Slight category by WPC.
LSR's already confirmed nuisance flooding in the city of Zapata
yesterday and tonight's event could bring more of the same.
Showers and thunderstorms are expected to end south to north
throughout Tuesday morning. Deep South Texas could still see some
lingering showers, but models have continued to trend downward in
regards to POPs for the daytime hours tomorrow. Southerly winds will
be breezy Tuesday with gusts up to 30 mph especially in the lower
RGV. Temperatures are forecast to be in the mid 70s tonight with 90s
for tomorrow with skies gradually clearing throughout the day. Kept
the High Risk of rip currents for tomorrow as well.
LONG TERM (Wednesday through Monday):Large scale upper trough is
shown by latest model suite to traverse the Central Plains Wednesday
and Thursday. This deep trough looks strong enough to support a late
season cold front passage for Deep South Texas late Wednesday
afternoon into Wednesday night. The latest forecast continues the
trend of strong to potential severe thunderstorms along the front
with SPC continuing to indicate a Marginal Risk of severe
thunderstorms for all of Deep South Texas and the RGV. As for the
deterministic models slight differences continue between the
GFS/ECMWF but not a lot to vary any drier or wetter than the
previous forecast package. Even though the ECMWF shows some deeper
moisture and a slightly quicker eastward pace of the front model
consensus remains consistent with the rain chances and the overall
QPF amounts. Our atmosphere is expected to be unstable as the
front moves into the region which will be supportive of isolated
strong to severe thunderstorms. Best dynamics of CAPE, shear and
large-scale ascent look to remain north of our region but there
remains sufficient instability especially if the surface inversion
cap can be broken/weakened as the front wedges into the region.
Forecast QPF values have been reduce Slight below the previous
forecast package, but with pwats still around 1.75 inches can not
rule out some robust cells dropping an inch or better of rain.
Some left over showers may linger along the Rio Grande river
Thursday morning with drier conditions ensuing for much of
Thursday, Friday and for the Memorial Day holiday weekend as a
strong high pressure ridge axis builds over north Mexico and South
Texas.
Temperatures will be hot and humid in advance of the front Wednesday
with some slight cooling Thursday in wake of the frontal passage
especially if clouds linger along across the RGv. Temperatures trend
upwards Friday and over the weekend as the ridge becomes well
established.
MARINE:(Tonight through Tuesday Night): Scattered showers and
thunderstorms tonight with rain ending tomorrow morning. As the
front moves north, southerly winds will be breezy with SCA likely by
early tomorrow morning with seas increasing to 5 to 7 feet by
tomorrow night.
(Wednesday through Saturday):As a cold front approaches Wednesday
winds and seas will show a lowering trend, however seas may be
slower to subside with some potential of small craft advisory
conditions persisting Wednesday morning. The frontal passage
brings a brief wind shift Wednesday night and Thursday with winds
not all that strong and seas in the moderate range. Showers and
thunderstorms are possible to become a bit widespread which will
agitate the seas. High pressure builds over the region Friday and
spreads eastward for the weekend. Light to fresh southeast flow is
expected with the strongest winds likely Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 91 73 86 / 10 20 50 20
BROWNSVILLE 77 93 75 89 / 10 20 50 20
HARLINGEN 76 95 72 89 / 10 20 40 20
MCALLEN 77 96 71 91 / 20 30 50 20
RIO GRANDE CITY 76 96 71 92 / 20 20 40 20
SOUTH PADRE ISLAND 78 85 75 81 / 10 20 50 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning for TXZ451-454-
455.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ130-
132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...60-Speece
Long Term/Warning Ops...69-Farris
Hydro...65-Soria
Warning Ops...58-ReeceHazardous weather outlook, May 23, 3:56 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 356 PM CDT Mon May 23 2022 TXZ248>255-351-353>355-451-454-455-242100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 356 PM CDT Mon May 23 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated strong to severe thunderstorms will be possible tonight for the Upper Valley and northern Ranchlands, with the main threat being strong winds and hail. In addition, should strong convection move across portions of deep South Texas including the the Upper Valley, isolated heavy downpours will be possible. Heavy downpours could lead to nuisance flooding or pockets of flash flooding. There is a High Risk of Rip Currents at area beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents will be possible at times through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-242100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 356 PM CDT Mon May 23 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Slightly elevated winds and seas may result in borderline to low end small craft advisory conditions, mainly on the Gulf waters, through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 24, 1:14 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
114 AM CDT Tue May 24 2022
TXZ252-240645-
Starr TX-
114 AM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of central Starr County
through 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rio Grande City Municipal Airport, or over Rio Grande City, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rio Grande City, Roma, Escobares, El Sauz, Garciasville, La Rosita,
La Victoria, Los Alvarez, Fort Ringgold County Park and Garceno.
This includes US Highway 83 between mile markers 802 and 832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2648 9910 2664 9868 2640 9854 2626 9869
2627 9872 2629 9871 2630 9873 2630 9875
2631 9874 2633 9875 2633 9878 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9904 2640 9908 2643 9911
TIME...MOT...LOC 0614Z 242DEG 29KT 2641 9886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FarrisSpecial weather statement, May 24, 1:31 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
131 AM CDT Tue May 24 2022
TXZ254-255-355-240715-
Inland Willacy TX-Coastal Cameron TX-Inland Cameron TX-
131 AM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of Cameron and south
central Willacy Counties through 215 AM CDT...
At 130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Monica to near Lozano to near
Rangerville Elementary School. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlingen, San Benito, La Feria, Los Fresnos, Santa Rosa, Rancho
Viejo, Rio Hondo, Palm Valley, Los Indios and Arroyo City.
This includes the following highways...
Interstate Highway 69 E between mile markers 5 and 36.
US Highway 281 between mile markers 814 and 836.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2597 9761 2603 9764 2603 9769 2602 9769
2604 9771 2602 9774 2605 9777 2604 9777
2603 9779 2606 9780 2605 9784 2607 9786
2623 9786 2649 9761 2642 9749 2633 9746
2638 9741 2635 9736 2603 9742 2592 9754
TIME...MOT...LOC 0630Z 313DEG 9KT 2637 9756 2616 9757 2608 9771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FarrisSpecial weather statement, May 24, 2:15 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
215 AM CDT Tue May 24 2022
TXZ254-255-354-355-240800-
Inland Willacy TX-Coastal Cameron TX-Coastal Willacy TX-
Inland Cameron TX-
215 AM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of Cameron and south
central Willacy Counties through 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to near Gallegos Elementary
School. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Arroyo City,
Southmost, Olmito, Port Of Brownsville, La Paloma and Cameron Park.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 22.
US Highway 281 between mile markers 822 and 830, and between mile
markers 834 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2589 9752 2603 9764 2602 9774 2647 9751
2628 9729 2628 9730 2613 9728 2614 9726
2614 9724 2611 9730 2612 9722 2605 9719
2606 9717 2601 9723 2600 9726 2600 9716
2593 9735 2584 9738
TIME...MOT...LOC 0715Z 332DEG 25KT 2618 9739 2600 9745
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FarrisSpecial weather statement, May 24, 2:18 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
218 AM CDT Tue May 24 2022
TXZ252-253-240800-
Southern Hidalgo TX-Starr TX-
218 AM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of southwestern Hidalgo
and southeastern Starr Counties through 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over
La Victoria, or near Garciasville, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, Garciasville,
La Grulla, Narciso G. Cavazos Elementary School, Abram-Perezville and
Cesar Chavez Middle School.
This includes US Highway 83 between mile markers 828 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
2625 9856 2624 9855 2622 9856 2626 9859
2625 9862 2626 9862 2624 9867 2626 9868
2627 9872 2628 9870 2629 9872 2644 9872
2648 9829 2647 9825 2647 9824 2616 9837
TIME...MOT...LOC 0718Z 269DEG 30KT 2634 9864
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FarrisSpecial weather statement, May 24, 2:55 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
255 AM CDT Tue May 24 2022
TXZ255-354-355-240845-
Coastal Cameron TX-Coastal Willacy TX-Inland Cameron TX-
255 AM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of central Cameron and
south central Willacy Counties through 345 AM CDT...
At 253 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Padre Island Birding Center to 6 miles
south of Besteiro Middle School. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, Rancho Viejo, Rio Hondo, Arroyo City, Southmost, Olmito,
Port Of Brownsville, Cameron Park, Laureles and Downtown Brownsville.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 15.
US Highway 281 between mile markers 830 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2584 9743 2599 9763 2634 9747 2633 9746
2644 9749 2636 9735 2639 9734 2611 9730
2612 9722 2606 9719 2606 9718 2600 9726
2600 9716 2593 9735 2584 9738
TIME...MOT...LOC 0753Z 287DEG 15KT 2613 9720 2579 9747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FarrisSpecial weather statement, May 24, 3:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
320 AM CDT Tue May 24 2022
TXZ248>250-252-240900-
Brooks TX-Jim Hogg TX-Zapata TX-Starr TX-
320 AM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of Jim Hogg, north
central Starr, western Brooks and southeastern Zapata Counties
through 400 AM CDT...
At 319 AM CDT, Doppler radar was tracking a strong thunderstorm near
Guerra, or 8 miles north of Viboras, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lopeno, Agua Nueva, Guerra, Morales-Sanchez, San Rafael Ranch
Airport, Puesta Del Sol Airport and Hidalgo City Park.
This includes US Highway 83 between mile markers 776 and 784.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2707 9821 2678 9842 2674 9885 2670 9911
2687 9919 2726 9844 2726 9837
TIME...MOT...LOC 0819Z 233DEG 40KT 2685 9883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:28 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 47 min |
| May 23, 8:07 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 38 min |
| May 23, 8:19 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 5 hr |
| May 23, 8:39 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 51 min |
| May 23, 9:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 43 min |
| May 23, 9:25 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 50 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 51 min |
| May 23, 9:41 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| May 23, 10:24 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 51 min |
| May 23, 10:25 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 50 min |
| May 23, 10:43 PM CDT | Special Weather Statement | BRO | Starr | 47 min |
| May 23, 11:02 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Starr | 4 hr |
| May 23, 11:09 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 51 min |
| May 23, 11:35 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 3 hr |
| May 23, 11:35 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| May 23, 11:38 PM CDT | Special Weather Statement | BRO | Kenedy | 52 min |
| May 23, 11:47 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 3 hr |
| May 23, 11:47 PM CDT | Special Weather Statement | BRO | Kleberg | 43 min |
| May 23, 11:57 PM CDT | Special Weather Statement | BRO | Starr | 48 min |
| May 23, 11:58 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 28 min |
| May 24, 12:00 AM CDT | Flash Flood Warning | BRO | Starr | 5 hr |
| May 24, 12:13 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| May 24, 12:23 AM CDT | Special Weather Statement | BRO | Hidalgo | 37 min |
| May 24, 12:25 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 3 hr |
| May 24, 12:29 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 31 min |
| May 24, 12:59 AM CDT | Special Weather Statement | BRO | Cameron, Kenedy, Willacy | 31 min |
| May 24, 1:14 AM CDT | Special Weather Statement | BRO | Starr | 31 min |
| May 24, 1:31 AM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| May 24, 1:51 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 24 min |
| May 24, 2:00 AM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| May 24, 2:15 AM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| May 24, 2:18 AM CDT | Special Weather Statement | BRO | Hidalgo | 42 min |
| May 24, 2:22 AM CDT | Special Marine Warning | BRO | 38 min | |
| May 24, 2:39 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 3 hr |
| May 24, 2:55 AM CDT | Special Weather Statement | BRO | Cameron | 50 min |
| May 24, 2:58 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 24, 3:20 AM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| May 24, 3:42 AM CDT | Special Weather Statement | BRO | Cameron | 33 min |
| May 24, 3:45 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 24, 3:50 AM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| May 24, 4:00 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 2 hr |
| May 24, 4:19 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 24, 4:22 AM CDT | Special Weather Statement | BRO | Starr | 38 min |
| May 24, 4:28 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 24, 4:47 AM CDT | Areal Flood Advisory | BRO | Starr | 73 min |
| May 24, 4:49 AM CDT | Special Weather Statement | BRO | Hidalgo | 26 min |
| May 24, 4:57 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Zapata | 48 min |
| May 24, 5:14 AM CDT | Special Marine Warning | BRO | 31 min | |
| May 24, 5:16 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr | 2 hr |
| May 24, 5:46 AM CDT | Special Weather Statement | BRO | Brooks, Hidalgo, Starr | 59 min |
| May 24, 6:00 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 24, 6:13 AM CDT | Special Weather Statement | BRO | Hidalgo | 62 min |
| May 24, 6:52 AM CDT | Special Weather Statement | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 53 min |
| May 24, 7:02 AM CDT | Special Weather Statement | BRO | Hidalgo | 28 min |
| May 24, 7:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| May 24, 7:37 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 88 min |
| May 24, 7:46 AM CDT | Special Weather Statement | BRO | Hidalgo | 44 min |
| May 24, 8:23 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 112 min |
| May 24, 8:51 AM CDT | Areal Flood Advisory | BRO | Cameron | 100 min |
| May 24, 9:23 AM CDT | Flash Flood Warning | BRO | Cameron | 46 min |
| May 24, 10:00 AM CDT | Special Marine Warning | BRO | 30 min | |
| May 24, 10:09 AM CDT | Areal Flood Advisory | BRO | Cameron | 35 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.